MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS
Model Number A5-023
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposition presently unknown.
 
Event or Problem Description
On (b)(6) 2018 a patient received a carbomedics standard prosthetic heart valve, a5-023.The manufacturer was notified that the device was explanted the same day.No further information was received.
 
Additional Manufacturer Narrative
The manufacturer received additional information on feb.13, 2019 from the operating physician.During the procedure the patient was identified as having paravalvular leak on toe after coming off bypass.There was no problem with the valve itself.There was a very small paravalvular leak but based on the patients young age the valve was explanted and a st.Jude medical 23atj-503, sn (b)(4), was implanted.There were no problems with the patient outcome and the site reported no valve malfunctions.Based on the information received from the site there is no device malfunction and no patient impact, therefore no further investigation will be conducted.The root cause is deemed not valve related and due to surgical/procedural errors and patient related factors.
 
Event or Problem Description
On (b)(6) 2018 a patient received a carbomedics standard prosthetic heart valve, a5-023.The manufacturer was notified that the device was explanted the same day.The manufacturer received additional information on feb.13, 2019 from the operating physician.During the procedure the patient was identified as having paravalvular leak on toe after coming off bypass.There was no problem with the valve itself.There was a very small paravalvular leak but based on the patients young age the valve was explanted and a st.Jude medical 23atj-503, sn (b)(4), was implanted.There were no problems with the patient outcome and the site reported no valve malfunctions.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc
MDR Report Key8177164
Report Number3005687633-2018-00232
Device Sequence Number1747421
Product Code LWQ
UDI-Device Identifier08022057012623
UDI-Public(01)08022057012623(240)A5-023(17)221002
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2022
Device Model NumberA5-023
Device Catalogue NumberCPHV
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR